Relationships between the severity of myocardial ischaemia, reperfusion-induced ventricular fibrillation, and the late administration of dazmegrel or nifedipine

Susan J. Coker, James R. Parratt

Research output: Contribution to journalArticle

22 Citations (Scopus)

Abstract

We examined the effects of late administration of the thromboxane synthetase inhibitor dazmegrel (UK 38485) and the calcium channel blocker nifedipine in anaesthetised greyhounds subject to occlusion of the left anterior descending coronary artery with reperfusion after 40 min of ischaemia. Administration of dazmegrel, 3 mg/kg i.v., or nifedipine, 5 μg/kg + 1 μg kg-1 min-1 i.v., 25 min after coronary artery occlusion failed to reduce the incidence of reperfusion-induced ventricular fibrillation (controls, 70%; dazmegrel, 50%; nifedipine, 70%: N = 10). Measurement of plasma prostanoid concentrations indicated that within 5 min of receiving dazmegrel there was a significant reduction in thromboxane B2 concentrations in the local coronary vein draining the ischaemic myocardium. The results suggest that the occurrence of reperfusion-induced ventricular fibrillation depends upon the severity of changes occurring during ischaemia. Analysis of various factors suggested that the number of ischaemia-induced arrhythmias, heart rate, and the magnitude of changes in local coronary venous Po2, may be important predictors of reperfusion-induced ventricular fibrillation.

Original languageEnglish
Pages (from-to)327-334
Number of pages8
JournalJournal of cardiovascular pharmacology
Volume7
Issue number2
DOIs
Publication statusPublished - Jan 1 1985

    Fingerprint

Keywords

  • Dazmegrel
  • Ischaemia-induced arrythmias
  • Nifedipine
  • Reperfusion-induced ventricular fibrillation

ASJC Scopus subject areas

  • Pharmacology
  • Cardiology and Cardiovascular Medicine

Cite this